MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and an afx suprarenal stent graft to treat an abdominal aortic aneurysm (aaa).Approximately 2.5 years post initial procedure during routine follow-up a type 3a endoleak with device separation.Re-intervention was performed by bridging the index devices with implant and an afx vela suprarenal.Reportedly, the proximal neck just below the renal artery was dilated and the vessel was not in good condition.The afx vela suprarenal migrated slightly during deployment.The junction was sealed; however, it was decided to add an additional afx vela suprarenal.The re-intervention was completed without any endoleaks.The patient post procedure was stable.
 
Additional Manufacturer Narrative
An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that a type iiia endoleak of the aortic components with complete separation event is confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this event could not be determined with the medical record/ images available for review.The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: h6: method remove 3233.H6: conclusion remove 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10271725
Report Number2031527-2020-00194
Device Sequence Number19033458
Product Code MIH
UDI-Device Identifier00818009010391
UDI-Public(01)00818009010391(17)190729
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Model NumberA28-28/C95-O20
Device Lot Number1535931-019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date09/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1297653029); AFX BIFURCATED STENT GRAFT (LN 1297653029)
Outcome Attributed to Adverse Event Required Intervention;